• Users Online: 398
  • Print this page
  • Email this page
CASE REPORT
Year : 2019  |  Volume : 3  |  Issue : 2  |  Page : 61-65

Life-threatening adverse reaction to a commonly used drug (drug reaction with eosinophilia and systemic symptoms syndrome)


Department of Medicine, Hamad General Hospital, Hamad Medical Corporation, Doha, Qatar

Correspondence Address:
Dr. Mohamed Khalid A. Shariff
Department of Medicine, Hamad General Hospital, P. O. Box: 3050, Doha
Qatar
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/LJMS.LJMS_23_19

Rights and Permissions

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is one of the severe cutaneous adverse reactions with a mortality of 10% and is characterized by hematological abnormalities and organ involvement. Many drugs have been implicated in DRESS, and most often, it is related to aromatic anticonvulsants. We hereby report a case of DRESS syndrome precipitated due to allopurinol, the diagnostic challenge it presented, and the successful treatment with corticosteroids.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed90    
    Printed10    
    Emailed0    
    PDF Downloaded18    
    Comments [Add]    

Recommend this journal